MAUDE Adverse Event Report: RESPIRONICS, INC BIPAP AUTOSV ASSY 60 SRS 30CM,DOM; VENTILATOR, CONTINUOUS, NON-LIFE-SUPPORTING

RESPIRONICS, INC BIPAP AUTOSV ASSY 60 SRS 30CM,DOM; VENTILATOR, CONTINUOUS, NON-LIFE-SUPPORTING
Model Number 960T
Medical Device Problem Codes Contamination (1120); Degraded (1153)
Health Effect - Clinical Codes Dyspnea (1816); Headache (1880); Inflammation (1932); Dizziness (2194); Dry Mouth (4485); Unspecified Kidney or Urinary Problem (4503); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer received information alleging an issue related to a bilevel positive airway pressure (bipap) device's sound abatement foam.There was no report of patient harm or injury.The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
The manufacturer previously reported an allegation of an issue related to sound abatement foam.This action was reported to the fda per 21 cfr part 806.The device will be corrected per res 88058.
 
Additional Manufacturer Narrative
Corrected section b5 should be reported as: the manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer previously received information alleging black particles in his device, headaches, diffculty taking a breath,ocassional dry throat related to a bipap device's sound abatement foam.There was no report of patient harm or injury.Repeated attempts to have the device and components returned for evaluation and investigation were unsuccessful.The manufacturer believes they will be unable to gather additional information.The manufacturer is submitting an updated report at this time.If pertinent information becomes available to the manufacturer at a later date, a follow-up report will be filed.Section h6 clinical coding corrected and updated in this report.
 
Additional Manufacturer Narrative
Additional information was received on oct 09, 2023, and section h11 should be reported as: the manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer previously received information alleging an issue related to a cpap device's sound abatement foam.The manufacturer received information alleging blackparticles in his device, headaches, diffculty taking a breath,ocassional dry throat related to a bipap device's sound abatement foam.Additonal informatin was received bout the allegation of dizziness, inflammatory response and kidney disease or toxicity.The section e1 was updated and sections b1, b2, h1, h6 have been corrected in this report as follows: section b1 was corrected for adverse event and product problem.(only the product problem was checked in the previous mdr.) section b2 was corrected to other serious or important medical events.(previously, it was blank.) section h1 was changed from malfunction to serious injury.Section h6 health effects: clinical codes and health effects - impact code was corrected.
 
Additional Manufacturer Narrative
The manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer previously received information alleging an issue related to a cpap device's sound abatement foam.The manufacturer received information alleging black particles in his device, headaches, difficulty taking a breath, ocassional dry throat related to a bipap device's sound abatement foam.There was no report of patient harm or injury.During investigation the manufacturer observed an unknown dust contaminant on the top enclosure, pca, side panel, and blower.Hair-like particles were observed on the side panel and blower.The blower seal was observed to have a clear sticky residue on it, as well as a hair-like particles.The blower impellers were observed to have an unknown dust contaminant on them inside the blower, confirming debris in the airpath.An hair-like particles were also observed on the right-side panel, bottom enclosure, alarm buzzer, and air inlet seal.The sound abatement foam was confirmed to have degraded and was attached to the underside of the lower blower housing and on the bottom enclosure.The manufacturer used a fitt (foam integrity test tool) and was able to confirm the presence of degraded sound abatement foam.The device's event logs were downloaded and reviewed by manufacturer.The manufacturer found no error codes.The manufacturer applied power to the device and verified airflow.The manufacturer concludes, there was evidence of sound abatement foam degradation/breakdown and observed multiple contaminants and was able to confirm the complaint or address the symptoms specified.Sections d8, d9, h2, h3, h6 have been updated in this report.

Brand Name
BIPAP AUTOSV ASSY 60 SRS 30CM,DOM
Common Device Name
VENTILATOR, CONTINUOUS, NON-LIFE-SUPPORTING
Manufacturer (Section D)
RESPIRONICS, INC
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 15668
7247330200
MDR Report Key12252133
Report Number2518422-2021-02621
Device Sequence Number17104185
Product Code MNS
UDI-Device Identifier00606959037991
UDI-Public00606959037991
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K090539
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number960T
Device Catalogue Number960T
Was Device Available for Evaluation? Device Returned to Manufacturer
Initial Date Received by Manufacturer 07/12/2021
Supplement Date Received by Manufacturer08/16/2021
06/15/2023
03/06/2024
10/09/2023
Initial Report FDA Received Date07/30/2021
Supplement Report FDA Received Date08/27/2021
06/19/2023
09/03/2025
10/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale